Alert archive / Washington / Wind Advisories in 2012

Wind Advisory 36, NWS Pendleton, OR

November 20, 20126 counties in Washington; 4 counties in Oregon

NWS Pendleton, OR issued this wind advisory at Nov 20, 2012, 8:03 PM PST for 6 counties in Washington; 4 counties in Oregon. It took effect at Nov 21, 2012, 1:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2012, 8:03 PM PST (04:03 UTC)
In effect from
Nov 21, 2012, 1:00 AM PST
Expired
Nov 21, 2012, 3:41 PM PST
In force
15 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 53 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 4.1 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2012-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2012-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WWUS76 KPDT 210403
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
803 PM PST TUE NOV 20 2012

...WINDY CONDITIONS WEDNESDAY ACROSS PORTIONS OF NORTH OREGON AND
SOUTHERN WASHINGTON...

.A SECOND WAVE FROM THE STRONG PACIFIC STORM SYSTEM OFF THE
COAST WILL MOVE ONSHORE EARLY WEDNESDAY MORNING. THIS WAVE WILL
BRING ABOUT UNSTABLE CONDITIONS AS WELL AS STRONG WINDS ALOFT TO
THE AREA LATE WEDNESDAY MORNING. THE COMBINATION OF TIGHT SURFACE
GRADIENTS AND STRONG WINDS ALOFT MIXING DOWN WILL CREATE WINDY
CONDITIONS ACROSS SEVERAL LOWER ELEVATION ZONES.

ORZ042-WAZ521-211500-
/O.NEW.KPDT.WI.Y.0036.121121T0900Z-121122T0000Z/
NORTH CENTRAL OREGON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BICKLETON...GOLDENDALE
803 PM PST TUE NOV 20 2012

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY. 

* TIMING: WINDS WILL BEGIN TO INCREASE AFTER 1 AM PST AND ARE
  EXPECTED TO PEAK AROUND 10 AM PST BEFORE DIMINISHING IN THE
  AFTERNOON.

* WINDS: WEST SOUTHWEST WINDS WILL BE SUSTAINED 25 TO 35 WITH
  GUSTS 40 TO 50 MPH.

* IMPACTS: THESE WINDS MAY CAUSE POWER OUTAGES OR DOWN TREES.
  ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME DIFFICULT AT
  TIMES. DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND
  GUSTS...ESPECIALLY WHEN TRAVELING NORTH TO SOUTH AS THE WINDS
  WILL BE CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ044-507-508-WAZ028-029-211500-
/O.NEW.KPDT.WI.Y.0036.121121T1200Z-121122T0000Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL...
PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA
803 PM PST TUE NOV 20 2012

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY. 

* TIMING: WINDS WILL BEGIN TO INCREASE AFTER 4 AM PST AND ARE
  EXPECTED TO PEAK AROUND 12 PM PST...BEFORE DIMINISHING IN THE
  LATE AFTERNOON. 

* WINDS: WEST SOUTHWEST WINDS WILL BE SUSTAINED 25 TO 40 WITH
  GUSTS 45 TO 55 MPH.

* IMPACTS: THESE WINDS MAY CAUSE POWER OUTAGES OR DOWN TREES.
  ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME DIFFICULT AT
  TIMES. DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND
  GUSTS...ESPECIALLY WHEN TRAVELING NORTH TO SOUTH AS THE WINDS
  WILL BE CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
3 follow-up statements
847 
WWUS76 KPDT 211410
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
610 AM PST WED NOV 21 2012

...WINDY CONDITIONS TODAY ACROSS PORTIONS OF NORTH OREGON AND
SOUTHERN WASHINGTON...

.A SECOND WAVE FROM THE STRONG PACIFIC STORM SYSTEM OFF THE COAST
WILL MOVE THROUGH EASTERN WASHINGTON AND OREGON THIS MORNING.
THIS WAVE WILL BRING UNSTABLE CONDITIONS AND STRONG WINDS ALOFT.
THE COMBINATION OF TIGHT SURFACE GRADIENTS AND STRONG WINDS ALOFT
MIXING TO THE SURFACE WILL CREATE WINDY CONDITIONS ACROSS SEVERAL
LOWER ELEVATION ZONES.

ORZ042-WAZ521-212215-
/O.CON.KPDT.WI.Y.0036.000000T0000Z-121122T0000Z/
NORTH CENTRAL OREGON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BICKLETON...GOLDENDALE
610 AM PST WED NOV 21 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND ARE EXPECTED TO
  PEAK AROUND 10 AM PST BEFORE DIMINISHING IN THE AFTERNOON.

* WINDS: WEST SOUTHWEST WINDS WILL BE SUSTAINED 25 TO 35 WITH 
  GUSTS 40 TO 50 MPH.

* IMPACTS: THESE WINDS MAY CAUSE POWER OUTAGES OR DOWN TREES. 
  ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME DIFFICULT 
  AT TIMES. DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS...
   ESPECIALLY WHEN TRAVELING NORTH TO SOUTH AS THE WINDS WILL 
  BE CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ044-507-508-WAZ028-029-212215-
/O.CON.KPDT.WI.Y.0036.000000T0000Z-121122T0000Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL...
PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA
610 AM PST WED NOV 21 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND ARE EXPECTED TO
  PEAK AROUND 12 PM PST...BEFORE DIMINISHING IN THE LATE
  AFTERNOON.

* WINDS: WEST SOUTHWEST WINDS WILL BE SUSTAINED 25 TO 40 WITH 
  GUSTS 45 TO 55 MPH.

* IMPACTS: THESE WINDS MAY CAUSE POWER OUTAGES OR DOWN TREES. 
  ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME DIFFICULT 
  AT TIMES. DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS...
   ESPECIALLY WHEN TRAVELING NORTH TO SOUTH AS THE WINDS WILL 
  BE CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
581 
WWUS76 KPDT 211657
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
857 AM PST WED NOV 21 2012

...WINDY CONDITIONS TODAY ACROSS PORTIONS OF NORTH OREGON AND
SOUTHEASTERN WASHINGTON...

.A SECOND WAVE FROM THE STRONG PACIFIC STORM SYSTEM OFF THE COAST
HAS MOVED THROUGH EASTERN WASHINGTON AND OREGON THIS MORNING.
THE COMBINATION OF TIGHT SURFACE PRESSURE GRADIENTS AND STRONG
WINDS ALOFT MIXING TO THE SURFACE WILL CREATE VERY WINDY
CONDITIONS ACROSS SEVERAL LOWER ELEVATION ZONES.

ORZ042-WAZ521-220000-
/O.CON.KPDT.WI.Y.0036.000000T0000Z-121122T0000Z/
NORTH CENTRAL OREGON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BICKLETON...GOLDENDALE
857 AM PST WED NOV 21 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND ARE EXPECTED TO
  PEAK BY EARLY AFTERNOON THEN DIMINISH TOWARDS SUNSET.

* WINDS: SOUTHWEST TO WEST WINDS WILL BE SUSTAINED 30 TO 35 WITH
  GUSTS 45 TO 50 MPH.

* IMPACTS: THESE WINDS MAY CAUSE POWER OUTAGES OR DOWN TREES.
  ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME DIFFICULT AT
  TIMES. DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS...
  ESPECIALLY WHEN TRAVELING ON NORTH-SOUTH ALIGNED ROADWAYS...AS
  CROSS WINDS WILL BE EXPERIENCED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ044-507-508-WAZ028-029-220000-
/O.CON.KPDT.WI.Y.0036.000000T0000Z-121122T0000Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL...
PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA
857 AM PST WED NOV 21 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND ARE EXPECTED TO 
  PEAK AROUND 12 PM PST...BEFORE DIMINISHING IN THE LATE 
  AFTERNOON. 

* WINDS: WEST SOUTHWEST WINDS WILL BE SUSTAINED 25 TO 40 WITH 
  GUSTS 45 TO 55 MPH.

* IMPACTS: THESE WINDS MAY CAUSE POWER OUTAGES OR DOWN TREES. 
  ALSO...DRIVING HIGH PROFILE VEHICLES WILL BECOME DIFFICULT 
  AT TIMES. DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS...
   ESPECIALLY WHEN TRAVELING NORTH TO SOUTH AS THE WINDS WILL 
  BE CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
045 
WWUS76 KPDT 212341
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
341 PM PST WED NOV 21 2012


ORZ042-044-507-508-WAZ028-029-521-220045-
/O.CAN.KPDT.WI.Y.0036.000000T0000Z-121122T0000Z/
NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BOARDMAN...HERMISTON...IONE...PENDLETON...
PILOT ROCK...HEPPNER...CONDON...FOSSIL...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...BICKLETON...
GOLDENDALE
341 PM PST WED NOV 21 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE DECREASING AND WILL CONTINUE TO DECREASE THROUGH THE
EVENING. THUS...THE WIND ADVISORIES WILL BE ALLOWED TO EXPIRE AT 4
PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 20, 3:50 PM PST, 4 hours 13 minutes earlier.

Area forecast discussion, Nov 20, 3:50 PM PST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
350 PM PST TUE NOV 20 2012

UPDATED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH FRIDAY AFTERNOON...AN UPPER LEVEL
TROUGH WILL MOVE THROUGH THE FORECAST AREA OVER THE NEXT 24 HOURS.
AS SUCH SNOW LEVELS WILL LOWER TO 3000-3500 FEET TONIGHT ALONG THE
EAST SLOPES OF THE WASHINGTON CASCADES AND 4000-5500 FEET BY LATE
TONIGHT IN THE EASTERN OREGON MOUNTAINS. THE TROUGH WILL BRING
DYNAMIC LIFT AND ANOTHER ROUND OF MOISTURE INTO THE REGION OVERNIGHT
FOR INCREASING POPS. THE TROUGH WILL PUSH THE NEXT COLD FRONT ACROSS
THE FORECAST AREA ON IN THE PREDAWN HOURS TO AROUND MIDDAY ON
WEDNESDAY FOR VALLEY RAIN AND MOUNTAIN SNOW LIKELY THROUGH WEDNESDAY
MORNING. THE FRONT WILL EXIT THE REGION WEDNESDAY AFTERNOON FOR
DECREASING POPS IN THE AFTERNOON WITH SNOW LEVELS LOWERING TO
4000-4500 FEET BY LATE WEDNESDAY AFTERNOON. AN AMPLIFYING RIDGE OF
HIGH PRESSURE THEN MOVES INLAND WEDNESDAY NIGHT WITH SNOW SHOWERS
LINGERING OVER THE MOUNTAINS OF NE OREGON WITH DRYING AND PARTIAL
CLEARING FRO0M THE WEST WEDNESDAY NIGHT. THE RIDGE THEN BUILDS OVER
THE FORECAST AREA ON THURSDAY FOR DRY CONDITIONS CONTINUING THROUGH
THURSDAY NIGHT. THE NEXT PACIFIC COLD FRONT REACHES THE CASCADES
FRIDAY MORNING AND THEN MOVES THROUGH THE FORECAST AREA FRIDAY
AFTERNOON FOR INCREASING POPS THROUGH FRIDAY AFTERNOON.  POLAN

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...A COLD FRONT WILL MOVE
THROUGH THE PACIFIC NORTHWEST FRIDAY NIGHT BRINGING A CHANCE OF RAIN
TO THE ENTIRE AREA AS SNOW LEVELS WILL BE AT 5500 TO 6500 FEET. THE
FRONT WILL HANG UP ON THE BLUE MOUNTAINS AND CONTINUE TO BRING A
CHANCE OF RAIN ON SATURDAY. SATURDAY NIGHT THE FRONT WILL DEPART,
LEAVING AN UPPER LEVEL TROUGH CENTERED OVER NORTHERN WASHINGTON.
THIS WILL BRING COLDER AIR INTO THE AREA AND SNOW LEVELS WILL FALL
TO 2500 TO 3500 FEET WITH AROUND 2000 FEET IN THE WASHINGTON
CASCADES. WILL CONTINUE TO HAVE A CHANCE OF RAIN AND SNOW SHOWERS IN
THE MOUNTAINS WITH A SLIGHT CHANCE OF RAIN IN THE LOWER ELEVATIONS
SATURDAY NIGHT AND SUNDAY. SUNDAY NIGHT THROUGH MONDAY NIGHT THERE
WILL BE A DRIER NORTHWEST FLOW OVER THE MOUNTAINS AND SHOWERS WILL
LARGELY BE CONFINED TO UPSLOPE FLOW INTO THE MOUNTAINS. HAVE KEPT A
SLIGHT CHANCE OF LIGHT RAIN AND SNOW SHOWERS THERE. SNOW LEVELS WILL
WILL BE AT 2000 TO 3000 FEET. ON TUESDAY THE ECMWF BRINGS A
DISTURBANCE THROUGH THE AREA WHILE THE GFS DOES NOT. HAVE A SLIGHT
CHANCE OF RAIN AND SNOW SHOWERS IN THE LOWER ELEVATIONS WITH A
CHANCE OF SNOW SHOWERS IN THE MOUNTAINS FOR NOW UNTIL THE MODELS
COME INTO BETTER AGREEMENT. HIGHS WILL BE IN THE UPPER 40S TO LOWER
50S WITH 40S IN THE MOUNTAINS SATURDAY THEN COOL UNDER THE INFLUENCE
OF THE TROUGH TO THE MID 30S TO MID 40S. LOWS WILL BE IN THE UPPER
20S AND 30S FRIDAY NIGHT THEN DROP TO THE 20S AND LOWER 30S BY
SUNDAY NIGHT AND MONDAY NIGHT. PERRY

&&

.AVIATION...00Z TAFS...AN UPPER LEVEL TROUGH REMAINS OFFSHORE AND
WILL MOVE THROUGH THE AREA TONIGHT BRINGING OFF AND ON RAIN SHOWERS
THROUGH TOMORROW MORNING. VFR CONDITIONS WILL BE PREVALENT FOR THE
NEXT 24 HOURS BUT MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE
WITH THE HEAVIER RAIN SHOWERS. SHOWERS SHOULD TAPER OFF LATE
TOMORROW MORNING AND AFTERNOON. KYKM WILL CONTINUE TO HAVE WINDS AT
10 TO 20 KTS WITH GUSTS TO 30 KTS FOR THE NEXT FEW HOURS WHILE KRDM
AND PERHAPS KBDN WILL HAVE A FEW GUSTS TO 20 KTS, OTHERWISE WINDS
WILL REMAIN BELOW 15 KTS THROUGH 15Z TOMORROW MORNING. AFTER 15Z,
WINDS WILL BEGIN INCREASING AND WILL REACH 10 TO 20 KTS WITH GUSTS
TO 30 KTS THROUGH 00Z TOMORROW AFTERNOON. PERRY

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  43  49  36  47 /  70  50  20  10
ALW  43  50  38  47 /  70  50  20  10
PSC  42  52  34  48 /  60  40  10  10
YKM  35  47  29  42 /  70  50  10  10
HRI  41  52  34  48 /  70  40  10  10
ELN  34  44  28  42 /  70  50  10  10
RDM  35  42  26  47 /  60  60  20  10
LGD  37  45  30  42 /  70  60  20  10
GCD  38  42  27  43 /  60  60  20  10
DLS  37  50  35  48 /  80  70  20  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

WA...NONE.
&&

THREAT INDEX
WEDNESDAY : GREEN
THURSDAY : GREEN
FRIDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

99/83/83
Hazardous weather outlook, Nov 20, 3:30 PM PST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
330 PM PST TUE NOV 20 2012

UPDATED TO REMOVE WIND ADVISORY FOR WALLOWA COUNTY

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
211415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
330 PM PST TUE NOV 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE FRONTAL SYSTEM HAS PUSHED ACROSS MOST OF THE AREA TODAY AND
BRIEF UPSLOPE SHOWERS REMAIN OVER THE MOUNTAINS OF NORTHEAST OREGON
AND THE SIMCOE HIGHLANDS FOR THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG STORM SYSTEM WILL SWEEP ACROSS THE REGION WEDNESDAY
BRINGING COLDER CONDITIONS WITH RAIN CHANGING TO SNOW IN THE
MOUNTAINS.  THERE WILL BE A SLIGHT CHANCE OF THUNDER WEDNESDAY FOR
THE LOWER COLUMBIA BASIN EASTWARD...DUE TO INSTABILITY FROM ANOTHER
COLD FRONT.  IT WILL ALSO BE WINDY IN THE LOWER ELEVATIONS AND
UNPROTECTED RIDGES.  A DRY DAY IS EXPECTED FOR THANKSGIVING BEFORE
ANOTHER ROUND OF VALLEY RAIN AND MOUNTAIN SNOW OCCURS FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Local storm report, Nov 20, 7:29 PM PST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
729 PM PST TUE NOV 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HIGH SUST WINDS  SSW LEXINGTON           45.44N 119.69W
11/19/2012  M43 MPH          MORROW             OR   AWOS

            LEXINGTON AIRPORT

1130 AM     NON-TSTM WND GST 5 WNW RUGGS             45.29N 119.78W
11/19/2012  M65 MPH          MORROW             OR   TRAINED SPOTTER

&&

JSOLOMON
Local storm report, Nov 20, 7:31 PM PST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
731 PM PST TUE NOV 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     NON-TSTM WND GST 4 SSW HEPPNER           45.31N 119.59W
11/18/2012  M58.00 MPH       MORROW             OR   MESONET

            AT RUGGS.

0802 AM     NON-TSTM WND GST LONG CREEK              44.71N 119.10W
11/19/2012  M62.00 MPH       GRANT              OR   MESONET

1030 AM     HIGH SUST WINDS  SSW LEXINGTON           45.44N 119.69W
11/19/2012  M43.00 MPH       MORROW             OR   AWOS

            LEXINGTON AIRPORT

1050 AM     NON-TSTM WND GST 2 S PILOT ROCK          45.45N 118.83W
11/19/2012  M53.00 MPH       UMATILLA           OR   TRAINED SPOTTER

            SPOTTER REPORTED 51 MPH GUST AT 1000 PST AND 50 MPH GUST
            AT 1112 PST AS WELL.

1115 AM     NON-TSTM WND GST 10 NNW BENTON CITY      46.39N 119.59W
11/19/2012  M97.00 MPH       BENTON             WA   MESONET

            RATTLESNAKE MOUNTAIN 3560 FT

1116 AM     NON-TSTM WND GST 4 SSW HEPPNER           45.31N 119.59W
11/19/2012  M67.00 MPH       MORROW             OR   MESONET

            FROM SOUTHEAST

1130 AM     NON-TSTM WND GST 5 ESE DIXIE             46.11N 118.07W
11/19/2012  M65.00 MPH       WALLA WALLA        WA   TRAINED SPOTTER

            2 MINUTE WIND WAS 45 MPH AND 10 MINUTE WIND AVERAGE WAS
            35 MPH

1130 AM     NON-TSTM WND GST 5 WNW RUGGS             45.29N 119.78W
11/19/2012  M65.00 MPH       MORROW             OR   TRAINED SPOTTER

1130 AM     NON-TSTM WND DMG 5 WNW TERREBONNE        44.38N 121.27W
11/19/2012                   DESCHUTES          OR   TRAINED SPOTTER

            HIGH WIND GUSTS. REPORTS OF TREES DOWN CAUSING
            TRANSFORMERS TO BLOW.

1138 AM     NON-TSTM WND GST 6 W CONDON              45.24N 120.30W
11/19/2012  M54.00 MPH       GILLIAM            OR   MESONET

1146 AM     NON-TSTM WND GST 2 W BENTON CITY         46.27N 119.52W
11/19/2012  M68.00 MPH       BENTON             WA   MESONET

            FROM SSW

1148 AM     NON-TSTM WND GST 7 ESE MAUPIN            45.14N 120.95W
11/19/2012  M64.00 MPH       WASCO              OR   MESONET

            PATJENS RAWS REPORTED GUST OF 64 MPH FROM SOUTH.

1152 AM     NON-TSTM WND GST 5 NNE FOX               44.71N 119.10W
11/19/2012  M70.00 MPH       GRANT              OR   MESONET

            FROM SOUTH

1200 PM     NON-TSTM WND DMG 4 S PENDLETON           45.62N 118.82W
11/19/2012                   UMATILLA           OR   NWS EMPLOYEE

            WINDS SPLIT TWO TREES IN HALF.

1210 PM     NON-TSTM WND GST 4 WNW SHANIKO           45.03N 120.83W
11/19/2012  M63.00 MPH       WASCO              OR   MESONET

1230 PM     NON-TSTM WND GST 6 NE MITCHELL           44.64N 120.08W
11/19/2012  M73.00 MPH       WHEELER            OR   TRAINED SPOTTER

            MEASURED GUST OT 67 MPH AROUND 930 AM AND ANOTHER GUST OF
            73 MPH SHORTLY AFTER 12 PM. PATIO FURNITURE DAMAGED AND
            WAS THROWN AROUND. TWO HAYSTACKS DESTROYED.

1230 PM     NON-TSTM WND DMG W MITCHELL              44.57N 120.16W
11/19/2012                   WHEELER            OR   TRAINED SPOTTER

            TIME OF DAMAGE ESTIMATED BUT WINDS WERE VERY STRONG
            THROUGHOUT THE DAY. A 48-FOOT COW TRAILER WAS BLOWN OVER
            BY THE STRONG WINDS.

1245 PM     NON-TSTM WND GST 2 SSW GRASS VALLEY      45.34N 120.79W
11/19/2012  M58.00 MPH       SHERMAN            OR   MESONET

            MULTIPLE GUSTS TO 58 MPH AT 1240 1245 AND 1250 PST.

1248 PM     NON-TSTM WND GST 5 WSW SHANIKO           44.99N 120.85W
11/19/2012  M61.00 MPH       WASCO              OR   MESONET

            AT US 97 MILEPOST 61.6

1250 PM     NON-TSTM WND GST 1 S PILOT ROCK          45.47N 118.83W
11/19/2012  M54.00 MPH       UMATILLA           OR   MESONET

0118 PM     NON-TSTM WND GST 5 WSW SHANIKO           44.99N 120.85W
11/19/2012  M62.00 MPH       WASCO              OR   DEPT OF HIGHWAYS

0124 PM     NON-TSTM WND GST 5 S DESCHUTES RIVER WOO 43.93N 121.34W
11/19/2012  M60.00 MPH       DESCHUTES          OR   MESONET

            LAVA BUTTE RAWS

0124 PM     NON-TSTM WND GST 5 S DESCHUTES RIVER WOO 43.93N 121.34W
11/19/2012  M60.00 MPH       DESCHUTES          OR   MESONET

0314 PM     NON-TSTM WND GST 10 SSE ASHWOOD          44.60N 120.68W
11/19/2012  M57.00 MPH       JEFFERSON          OR   MESONET

            BOARD HOLLOW RAWS

0315 PM     NON-TSTM WND GST 6 ESE PRAIRIE CITY      44.42N 118.60W
11/19/2012  M41.00 MPH       GRANT              OR   TRAINED SPOTTER

0318 PM     NON-TSTM WND GST WALLA WALLA             46.07N 118.34W
11/19/2012  M52.00 MPH       WALLA WALLA        WA   ASOS

            WALLA WALLA AIRPORT

0400 PM     NON-TSTM WND DMG SW PAULINA              44.13N 119.96W
11/19/2012                   CROOK              OR   TRAINED SPOTTER

            TREE DOWNED ONTO ROADWAY ACROSS FROM PAULINA MIDDLE
            SCHOOL.

0416 PM     NON-TSTM WND GST 3 N JOSEPH              45.39N 117.23W
11/19/2012  M66.00 MPH       WALLOWA            OR   MESONET

0455 PM     TSTM WND DMG     DESCHUTES RIVER WOODS   43.99N 121.36W
11/19/2012                   DESCHUTES          OR   TRAINED SPOTTER

            TREE BRANCH WENT THROUGH ROOF OF HOUSE.

0500 PM     NON-TSTM WND GST 7 NE PENDLETON          45.75N 118.71W
11/19/2012  M55.00 MPH       UMATILLA           OR   MESONET

0534 PM     NON-TSTM WND DMG 1 NNE TUMALO            44.16N 121.32W
11/19/2012                   DESCHUTES          OR   TRAINED SPOTTER

            CARPORT SAILED ACROSS BACKYARD AND CLEARED 6 FT FENCE.

0600 PM     NON-TSTM WND GST 6 SE PENDLETON          45.61N 118.73W
11/19/2012  E60.00 MPH       UMATILLA           OR   NWS EMPLOYEE

            WIND GUSTS ESTIMATED AT 60 MPH SNAPPED 7 INCH DIAMTER
            TREE AT BASE DURING EARLY AFTERNOON.

0600 PM     NON-TSTM WND GST 13 NNW DAYVILLE         44.63N 119.64W
11/19/2012  E70.00 MPH       GRANT              OR   TRAINED SPOTTER

            WIND GUST ESTIMATED 60 TO 70 MPH...OUTHOUSE BLOWN OVER
            AND OTHER OBJECTS THROWN AROUND.

0606 PM     TSTM WND DMG     BEND                    44.07N 121.31W
11/19/2012                   DESCHUTES          OR   BROADCAST MEDIA

            LARGE TREE CAME DOWN ON BEAR CREEK ROAD TAKING DOWN
            SEVERAL POWER POLES. POWER OUT IN MUCH OF BEND. SOURCE
            KTVZ.

0615 PM     NON-TSTM WND GST 8 NW WEST RICHLAND      46.39N 119.54W
11/19/2012  M58.00 MPH       BENTON             WA   MESONET

            HANFORD EOC

0820 PM     NON-TSTM WND GST E ENTERPRISE            45.43N 117.27W
11/19/2012  M62.00 MPH       WALLOWA            OR   MESONET

0835 PM     NON-TSTM WND GST 1 W JOSEPH              45.35N 117.25W
11/19/2012  M68.00 MPH       WALLOWA            OR   AWOS

0927 PM     TSTM WND DMG     31 N LONG CREEK         45.16N 119.10W
11/19/2012                   UMATILLA           OR   PUBLIC

            TREE DOWN BLOCKING HIGHWAY 395.

1000 PM     NON-TSTM WND DMG COVE                    45.30N 117.81W
11/19/2012                   UNION              OR   DEPT OF HIGHWAYS

            TREES DOWN BLOCKING HWY 237

1026 PM     NON-TSTM WND GST 3 N JOSEPH              45.39N 117.24W
11/19/2012  M67.00 MPH       WALLOWA            OR   TRAINED SPOTTER

            COUNTYWIDE POWER OUTAGE DUE TO THE HIGH WINDS.

&&

JSOLOMON

Nearby

Wind Advisories in Washington, 2012Wind Advisories in Oregon, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.